MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q PUMP WITH SELECT-A-FLOW; ELASTOMERIC - SAF

AVANOS MEDICAL INC. ON-Q PUMP WITH SELECT-A-FLOW; ELASTOMERIC - SAF
Model Number CB004
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
Fill volume: 100 ml, flow rate: 2 ml/hr, procedure: total knee replacement, cathplace: surgical wound site, infusion start time: (b)(6) 2021 at 1230, infusion stop time: (b)(6) 2021 at 2130.It was reported that the pump emptied overnight.It was only supposed to run at 2ml/hr and at the point the over-infusion was noted, only 40ml should have been infused, however, 90ml had infused.The pump was filled with 100ml of a local anesthetic, which is less than labeled volume.Additional information received 19-apr-2021 indicated the "scrub nurse arrived in theatre and package of on q pump opened and discarded and not seen by nurse who filled the pump.Scrub and scout nurse unfamiliar with the pump.The pain pump usually used by this surgeon was unavailable.The [anesthetist] was asked if the pump could be filled with 100ml 0.75% naropin and the team were given the go ahead.The pain pump was set to 2 ml per hour delivery and attached to the patient.The pain pump was found on the ward empty on the night duty.Increased surveillance of the patient.Patient developed no sign of local anesthetic toxicity." patient's current status was listed as "ok, no adverse events reported.Nil adverse reaction reported." additional information has been requested but not yet received.
 
Additional Manufacturer Narrative
The device history record for lot 30042554 was reviewed and the product was produced according to product specifications.The sample is reported to be available, but has not yet been received by the manufacturer.All information reasonably known as of 05 may 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
The actual complaint product was returned for evaluation.The investigation remains in progress.All information reasonably known as of 01 jun 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4) this information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The actual complaint product was returned for evaluation.The pump's distal end infused and passed the specification on selectable flow rates 4ml/hr and 8ml/hr; however, in the flow rate 2ml/hr, multiple unknown substances were noted to be built-up in the tubing.The unknown substances inside the tubing appeared to potentially be crystallized medication.The root cause was determined to be use error.According to information received, the product was not used in accordance with the instructions for use.The customer indicated the pump was filled with 100ml of local anesthetic.Per the ifu, filling the pump less than the labeled volume (400ml) results in faster flow rate.All information reasonably known as of 17 jun 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
ON-Q PUMP WITH SELECT-A-FLOW
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key11787596
Report Number2026095-2021-00055
Device Sequence Number16947783
Product Code MEB
UDI-Device Identifier00193494134723
UDI-Public00193494134723
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2022
Device Model NumberCB004
Device Catalogue NumberN/A
Device Lot Number30042554
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer05/10/2021
06/03/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date06/03/2021
06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.75% NAROPIN